Funnel Cloud, Mesa
- When
- June 20, 3:35 PM MST to 3:40 PM MST
- Where
- Mesa County, Orchard Mesa
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.018, -108.466 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 20, 1:38 PM MST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 238 PM MDT TUE JUN 20 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... ISOLATED CONVECTION HAS ONCE AGAIN FORMED OVER THE HIGHER TERRAIN THIS AFTERNOON...MAINLY ALONG AND NORTH OF A WEAK SURFACE FRONT WHICH HAS BECOME NEARLY STATIONARY ALONG THE INTERSTATE 70 CORRIDOR. A FEW OF THESE STORMS ACTUALLY DRIVING RAIN TO THE GROUND ACCORDING TO OUR SPOTTERS AND REMOTE SENSORS. HOWEVER...BULK OF ACTIVITY IS PRODUCING MORE WIND THEN RAIN AND LOCALLY GUSTY CONDITIONS WILL CONTINUE AROUND THESE STORMS. LOWERED HEIGHTS AND SLIGHT COOLING ALOFT RESULTING IN AFTERNOON TEMPS RUNNING SOME 5 TO 10 DEGREES BELOW YESTERDAYS TEMPS OVER ENTIRE FORECAST AREA. DIURNALLY DRIVEN CONVECTION WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DISSIPATING AROUND SUNSET...WITH ANOTHER REPEAT IN STORE WEDNESDAY AND AGAIN ON THURSDAY AS FLOW ALOFT BECOMES PREDOMINANTLY ZONAL IN NATURE. BULK OF CONVECTIVE ACTIVITY WL REMAIN ON THE DRY SIDE WITH GUSTY WINDS AND LIGHTNING EXPECTED. WL GEAR TEMPS TOWARD PERSISTENCE FOR THE NEXT COUPLE DAYS...BEFORE HEIGHTS AND H7 TEMPS START TO CLIMB LATER IN THE WEEK AS RIDGING REGAINS STRENGTH OVER THE WESTERN U.S. .LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)... UPPER RIDGE FORECAST TO GRADUALLY PUMP UP OVER THE GREAT BASIN AND DESERT SOUTHWEST THIS WEEKEND BEFORE SLOWLY EXPANDING EASTWARD NEXT WEEK. THIS WOULD PUT MORE NWLY FLOW ACROSS OUR AREA AND INITIALLY KEEP MOISTURE TO OUR S AND W. GFS SHOWING A SLOW INCREASE IN 500-300 MB RH SAT-SUN MAINLY OVER SW CO AND SE UT...AND EVENTUALLY CIRCULATES MOISTURE AROUND THE RIDGE AND INTO OUR AREA MON-TUE. TWEAKED POP GRIDS BUT MAINTAINED THE SLOW INCREASE IN PRECIP CHANCES THIS PERIOD...LEADING TO WIDELY SCT TO SCT AFTN/EVE THUNDERSTORMS OVER THE MTNS TUE. THE SURFACE WILL BE SLOW TO MOISTEN UP...SO SOME STORMS WILL BE DRY WITH GUSTY WINDS...ESPECIALLY ACROSS THE LOWER ELEVS. DEEP MIXING WITH THE SEASONABLY WARM TEMPS COULD ALSO PRODUCE SOME LOCALLY BREEZY CONDITIONS DURING THE AFTERNOONS. MAIN CHANGE WAS TO THE MIN TEMPS GRIDS TO WARM READINGS 5-10 DEGS FOR THE MID-SLOPES. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 325 AM MDT TUE JUN 20 2006 COZ001>014-017>023-UTZ022>025-027>029-211000- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 325 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. THESE STORMS WILL PRODUCE LITTLE OR NO RAIN WITH OCCASIONAL GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE MOUNTAINS EACH DAY. THE THUNDERSTORMS COULD BE DRY AND PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. CJC
The Grand Junction radar (KGJX), 22 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514020.